Main Forums > Living With HIV

what to expect?

(1/2) > >>

texaninnyc87:
So i was diagnosed in september. finally got all my counts and stuff a few weeks ago. i'm waiting to go on meds until i get back from traveling for the holidays. right now my cd4 is right around 300 and my vl is pretty high at 129,000. i've most likely been positive for years and not known. the past few years ive consistently had issues with random itchy dry patches of skin. other random ailments as well, such as days of just feeling weird and out of it, and issues with acne. can i expect these issues to go away as my cd4 count goes up and my vl goes down? i've mentioned all this to my doc who didnt seem worried about it, but im sure right now her primary goal is getting my hiv under control before she worries about my breakouts. i guess what i'm wondering is if most of this should clear up on its own when my counts are better or if it is something that needs to be adressed separately. will i physically feel "better" once my vl gets under  control? any advice would be much appreciated!

buginme2:
Initially you may experience a flare up of skin conditions as your immune system gets stronger and starts to react.  Then things will start to calm down.  Yes, After About 6 months on meds I remember thinking to myself "damn I havent felt this normal in a long time."  Bottom line, it may not happen over night but you will feel better.

texaninnyc87:
i have a few recurring dry patches of skin that wont heal. im very fair and life guarded for 4 years when i was younger so i always tend to worry about skin cancer. they are very light pink and seem to go away for a while but then come back. they are very very light so that i am probably the only one who really notices them but they are definitely still there. one is on my nose and one is on my neck.
should i wait to see if meds help the patches go away as my immune system rebuilds or should i go see a dermatologist?

lincoln6echo:
Hey Tex. My ID doc sent me to the Dermatologist right away pretty much.
She told me to expect skin issues off and on for a while and put me on a compound for my face.   
The name of it is: Elidel with 2% Ketoconazole
It's expensive but if you have insurance it may cover it. 

It's helping but I still get flare ups.

WillyWump:
I had skin issues early on, weird dry and sometimes oily patches. They stuck around for about a year, but eventually went away completely.

-Will

Navigation

[0] Message Index

[#] Next page

Go to full version